MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER

MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number 106A3
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/06/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a cryo ablation procedure, the balloon would not inflate.The balloon catheter was replaced and the console rebooted, without resolve.Additionally, low pressure regulator (lpr) values were not as expected.Another inflation was then attempted, and the balloon was able to inflate, but then suddenly deflate.It was also reported that the system flush could not be initiated, and the account was running shorter inflations.Moreover, the coaxial umbilical cable was noted to have moisture within, and the coaxial cable was replaced without resolve.Additionally, the coaxial icon appeared on the screen and flow value was not as expected.The coaxial cap was replaced, and the console was again rebooted without resolve.The cv4 was checked, with no resolve.The case was aborted, and the patient was under general anesthesia.A field service visit on the console was recommended.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the data files were returned and analyzed.The data files showed multiple applications were performed with an unrelated catheter on the date of the event with no issue.The product issue reported, early deflation is not likely to cause or contribute to a death or serious injury; however, the risk of the patient being under general anesthesia without full therapeutic effect is the adverse event being reported.The decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.The reported issue was not confirmed through data analysis.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Event summary: the patient data files showed at least twenty applications were performed with catheter 2af283 / 85043-06 on the date of the event with no system issue.The visual inspection showed that the check valve lift was intact with no apparent issues.Assembled to rohs console and following a warm up time of 30 minutes, the console along with balloon test catheter failed the performance test due to the coaxial animation appearing when the coaxial umbilical and electrical umbilical cables were connected to the catheter.For the console 106a3/n6374, the product has not been returned for investigation and is still in use.The field service engineer could not duplicate inflation and deflation issues.Confirmed the low-pressure regulator setting was at 118 when first checked and was adjusted to 129psi.Verified flow under vacuum sitting at 527.Found to be caused by cv4 latching open causing added flow.Part replaced.Unit was tested, and concluded unit was ok to use.In conclusion, the reported high baseline flow/inflation issue was confirmed through testing but not confirmed through the data analysis.The check valve lift failed performance test due to the coaxial animation being triggered.The console is still in the field after the replacement of the check valve lift.The product issue reported (high baseline flow/inflation) is not likely to cause or contribute to a death or serious injury; however, the risk of the patient being under general anesthesia without full therapeutic effect is the adverse event being reported.The decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.If information is provided in the future, a supplemental report will be issued.

Brand Name
CRYOCONSOLE
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key6897672
Report Number3002648230-2017-00539
Device Sequence Number13657921
Product Code LPB
UDI-Device Identifier00613994775955
UDI-Public00613994775955
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P020045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number106A3
Device Catalogue Number106A3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2017
Initial Date Received by Manufacturer 09/06/2017
Supplement Date Received by Manufacturer10/18/2017
11/28/2017
Initial Report FDA Received Date09/27/2017
Supplement Report FDA Received Date11/14/2017
12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;